A new lower bound for cohomological dimension

Document Type : Research Paper

Authors

1 Faculty of Mathematical Sciences Lorestan University Khorram Abad Iran

2 Faculty of Mathematical Sciences, Lorestan University, Khorram Abad, Iran.

10.29252/as.2020.1621

Abstract

Let $(R,\mathfrak{m})$ be a Noetherian local ring, $M$ a finitely generated $R$-module, and $\mathfrak{a}$ an ideal of $R$. We define the $\mathfrak{a}$-minimum dimension $d(\mathfrak{a},M)$ of $M$ by $$d(\mathfrak{a},M)=Min\{\dim \frac{R}{\mathfrak{p}+\mathfrak{a}}:\mathfrak{p}\in Assh_{R}(M)\}.$$ In this paper, we show that $cd(\mathfrak{a},M)\geq \dim M-d(\mathfrak{a},M)$ and we give some sufficient conditions and characterization for the equality to hold true.

Keywords


[1] M. P. Brodmann and R. Y. Sharp, Local cohomology: an algebraic introduction with geometric applications, Cambridge Studies in Advanced Mathematics, 60. Cambridge University Press, Cambridge, (1998).
[2] N. T. Coung and N. T. Dung, Top local cohomology and the catenaricity of the unmixed support of a finitely generated module, Communications in Algebra. 35 (2007), pp. 1691-1701.
[3] D. Del no and T. Marley, Co nite modules and local cohomology, J. Pure and Appl. Algebra. 121 (1997), pp. 45-52.
[4] K. Divaani-Aazar, R. Naghipour and M. Tousi, Cohomological dimension of certain algebraic varieties, Proc. Amer. Math. Soc. 130 (2002), pp. 3537-3544.
[5] G. Faltings,  Uber lokale Kohomologiegruppen hoher Ordnung, J. Reine Angew. Math. 313 (1980), pp. 43-51.
[6] R. Hartshorne, Cohomological dimension of algebraic varieties, Annals of Math. 88 (1968), pp. 403-450.
[7] C. Huneke and G. Lyubeznik, On the vanishing of local cohomology modules, Inv. Math. 102 (1990), pp. 73-93.
[8] H. Matsumura, Commutative Ring Theory, Cambridge University Press, Cambridge, (1986).
[9] P. Schenzel, On formal local cohomology and connectedness, J. Algebra. 315 (2), (2007), pp. 894-923.
[10] M. Varbaro, Cohomological and projective dimensions, Compositio Math. 149 (2013), pp. 1203-1210.